This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.
Hi- I was diagnosed with both HSV & HPV which causes cervical cancer earlier this year, (was quite shocked.) My doctor explained different types of HPV and said that it could be possible I also had the type which caused genital warts. I had a second Herpes outbreak which lasted a couple of months, (and started thinking she misdiagnosed it and thought it was genital warts). I had Aldara cream prescribed for warts on my hand at home and tried it a few times in that area. A couple weeks later I started having all sorts of serious problems; tingling and numbness in my hands and feet, muscles stiffening up, now having muscle twitching and pain in my legs. I am fearful this may be a result of using the Aldara cream and have since read horrific reviews.
I have seen a Neurologist and had tests done; lost sensory in feet. MRI's did not show anything significant. He did prescribe Methyl Prednisone which has helped my symptoms for a couple weeks but now they are back again. He also referred me to an Infectious Disease doctor who ordered specific blood tests. I had blood tests done previously by my primary doctor which did show the ANA test was positive. So he is retesting the ANA for Lupus and also for Peripheral Neuropathy. At this point I am very scared and not sure if these are symptoms from the Herpes or a result of trying the Aldara cream. I was recently prescribed Acyclovir 400mg 3xday and have been taking it for about 5 days. Has anyone experienced similar symptoms from Herpes, Peripheral Neuropathy? Any suggestions?
Was just confimed as having HSV 2 this weekend and have been dealing with neuropathy related issues prior - have done a bit of research into this and it would seem the HSV could cause the things we are experiencing (although currently in my case it mostly and primarily attributed to a bad flu vaccine reaction that I had in Dec) However, since it is a disease of the nerves it may produce some irritation etc...
Grace will hopefully provide additional info on this - for now, just know that you are not alone.
genital herpes recurrences will not last for months at a time.
how were you originally diagnosed as having genital herpes? what testing did you have done?
did you have an abnormal pap and hpv testing or just test + for hpv on a pap?
when hsv causes systemic issues , it's typically with the newly acquired infections, not from an infection you have had for a few months or longer. Even at that, the incidence of that occurring is incredibly small. I'd approach whatever is going on as being totally separate from your hsv and hpv to be honest. So many viral infections can cause issues and we can't really test for them easily to figure it out quickly. Continuing to follow up on this with your neurologist is in your best interest.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.